Jump to content
CrazyBoards.org

Recommended Posts

I started taking taking Wellbutrin back in March kind of due to “worries about getting depressed,” rather than definite depression.  I was treated with chemo for breast cancer (at age 33) last winter, ending in Jan this year. I was having fatigue, low energy, and low motivation, which I thought could either be residual side effects from chemo or depression. (I have Hx of mental Hx issues including  PTSD with BPD traits and depression triggered by PTSD). I was treated with multiple meds and cocktails  (including ADs, mood stabilizers, AAPs)  in my 20s.  Then I tapered off everything (except trazodone ) from 2014 to mid 2015 because there was never clear evidence that any of these meds worked, and they seemed in a lot of ways to make me worse in a lot of ways: increased anxiety, increased depression, emotional numbness, and mood lability at times. I have still met with my psych APRN since time bc I’m still on trazodone for sleep.

So in March, I asked if I could take Wellbutrin for the “depression” and/or chemo energy side effects. I pretty much refuse to take an SSRI or SNRI because I had so much difficulty tapering off of zoloft, despite during a year-long taper (and earlier failed attempts). And the antidepressant thing was intended to be temporarily. I had no problem getting off Wellbutrin in the past, so I asked for that. When I started in March, it was good for a week, but then it caused me severe anxiety and irritability for next couple weeks.  I wanted to stop but I pushed through (in part for the wrong reasons....it make me not want to smoke, which I had picked up stress smoking after Dx with cancer, and it made me less hungry and lose a few pounds. I’m at a healthy weight;, I just sadly liked being thinner. I have Hx of ED).

After a couple more weeks, the anxiety side effects lessened but was still there a bit.  Now I’m not sure if it was due to Wellbutrin or due to situational factors. I went back to work in April after medical leave, and a bunch of things were changed and my workload  had almost doubled, causing increased stress. I started having panic attacks and crying spells at work on occasion. (I have felt anxious at work privately  when stressed, but I’ve never had a panic attack at work or any other time in my life until Wellbutrin.) I also had marriage stressors and insurance stressors that are mostly resolved. I started therapy to cope with the whole cancer thing and the work stress.  I started trauma work a couple months ago bc the cancer brought up old PTSD issues and brought on new ones. Now I’ve been doing EMDR for past month. I did end up changing jobs in the summer, so less stress,  there but of course there’s still regular stress.

Anyhoo, I keep wondering if the Wellbutrin is making things worse. It could be the EMDR therapy, but I refuse to stop bc it’s aslo helping even though it’s challenging.... certain traumas are consciously bothering me less so it’s working. However, I have continued to have  panic attacks still (now they happen when I go to doctor appts or medical facilities associated with the cancer), tearfulness, apathy, low motivation, moodiness, physiological anxiety, etc, which I think the Wellbutrin contributes to. I think the “low motivation” and apathy actually come from feeling too anxious to do things, such as run errands by myself, rather than depression.

I talked to my psych aprn about going off, and she didn’t have a strong opinion for or against going on. She gaveme taper guidelienes in case. Should I try going off to see if I’m less anxious? Does it sounds like Wellbutrin could be contributing? If I do go off, I am not considering trying another medication at the moment, unless of course I have a psych emergency. TIA!

 

 

 

 

 

 

Edited by Sam_I_Am
Edited due due to multiple grammar errors from autocorrect and typing on small iPad.
Link to comment
Share on other sites

3 hours ago, Sam_I_Am said:

    I talked to my psych aprn about going off, and she can see benefits of it and benefit of staying and says it’s up to me. Gave me taper guidelienes in case. Should I try going off to see if I’m less anxious? Does it sounds like Wellbutrin could be contributing. If  go off, I am not considering trying another meditation at the moment, unless of course I have a psych emergency. TIA

Wellbutrin can cause increased anxiety in some people......If your psychiatric practitioner has given you taper guidelines, I would say try tapering down to a lower dose first, and see if your anxiety level gets any better........I have seen some folks here on 150mg Wellbutrin.

Edited by CrazyRedhead
Link to comment
Share on other sites

2 hours ago, CrazyRedhead said:

Wellbutrin can cause increased anxiety in some people......If your psychiatric practitioner has given you taper guidelines, I would say try tapering down to a lower dose first, and see if your anxiety level gets any better........I have seen some folks here on 150mg Wellbutrin.

 

Thanks, Redhead. Because I recently filled a 300mg script and it was expensive, she actually said to take 300mg every other day for 10-14 days. Then I have three 150mg left from when I started, so I will take those for the every other day for 6 days.  If I have increased symptoms and need to go back on, I can ask to go back on at 150mg. The anxiety wasn’t as bad at that dose.

  • Like 1
Link to comment
Share on other sites

the first time i took welbutrin it made me so revved up and anxious. I will state i was out of control then, and many other symptoms werent under control. SO it was a bad combination. I came back to it now when things are more stable and it has not revved up my anxiety, but i am on lithium and seroquel........which im assuming can counteract that some..........when i cut back to 150 mg it was better for me the first time around, and the symptoms did dissipate a bit, good luck

Link to comment
Share on other sites

  • 2 weeks later...

Wellbutrin really cranked my anxiety and made me irritable and angry. The anxiety certainly got worse with dose with higher doses giving me more anxiety. This is because Wellbutrin is a stronger norepinephrine (NE) inhibitor than dopamine inhibitor. I don't do well with meds that hit NE hard.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...